Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 272, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2017, 7:45 PM CDT for Jasper County, Missouri; Cherokee County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 1, 2017, 8:16 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, KS, Jasper County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
479
WUUS53 KSGF 020045
SVRSGF
KSC021-MOC097-020145-
/O.NEW.KSGF.SV.W.0272.170602T0045Z-170602T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
745 PM CDT THU JUN 1 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Cherokee County in southeastern Kansas...
Northwestern Jasper County in southwestern Missouri...
* Until 845 PM CDT
* At 744 PM CDT, a severe thunderstorm was located near Carl
Junction, or 9 miles east of Columbus, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carl Junction... Weir...
Asbury... Waco...
Crestline... Lawton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3712 9459 3712 9474 3734 9478 3734 9449
TIME...MOT...LOC 0044Z 189DEG 10KT 3721 9467
HAIL...1.00IN
WIND...60MPH
$$
Foster2 follow-up statements
389
WWUS53 KSGF 020106
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
806 PM CDT THU JUN 1 2017
KSC021-MOC097-020145-
/O.CON.KSGF.SV.W.0272.000000T0000Z-170602T0145Z/
Cherokee KS-Jasper MO-
806 PM CDT THU JUN 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN CHEROKEE AND NORTHWESTERN JASPER COUNTIES...
At 805 PM CDT, a severe thunderstorm was located near Carl Junction,
or 10 miles east of Columbus, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carl Junction... Weir...
Asbury... Waco...
Crestline... Lawton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3712 9459 3712 9474 3734 9478 3734 9449
TIME...MOT...LOC 0105Z 210DEG 3KT 3721 9466
HAIL...1.00IN
WIND...60MPH
$$
Foster012
WWUS53 KSGF 020116
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
816 PM CDT THU JUN 1 2017
KSC021-MOC097-020125-
/O.CAN.KSGF.SV.W.0272.000000T0000Z-170602T0145Z/
Cherokee KS-Jasper MO-
816 PM CDT THU JUN 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE AND
NORTHWESTERN JASPER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3712 9459 3712 9474 3734 9478 3734 9449
TIME...MOT...LOC 0114Z 189DEG 10KT 3724 9465
$$
FosterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:36 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 1, 6:36 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 636 PM CDT Thu Jun 1 2017 .SYNOPSIS... Issued at 217 PM CDT Thu Jun 1 2017 A boundary left over from morning convection was from near Fayetteville, AR into southern Oregon county. A few showers/storms have redeveloped along this boundary as the instability increased this afternoon. Other remnant shower activity from earlier up in central MO has just about completely dissipated. Main forecast focus will be with scattered convection into the early evening, then again later on Friday into the weekend. && .SHORT TERM...(This evening through Friday) Issued at 217 PM CDT Thu Jun 1 2017 Certainly not as active today with storms over the area. Instability has increased this afternoon in the wake of the diminishing convection from early this morning, but remnant boundary was mainly to our south, just barely extending into our far eastern most county. Will have to monitor convection developing in better instability near Topeka, but not expecting as much organization as past couple of days with much lower 0-6 bulk shear. Any convection that develops should end early this evening. A dry period is then expected through much of the morning Friday, but we could again see some scattered storms develop during the afternoon hours with increasing instability. Not expecting any organized or severe storms during this short term period. .LONG TERM...(Friday Night through Thursday) Issued at 217 PM CDT Thu Jun 1 2017 Additional convection is expected over the weekend as a main shortwave tracks southeast out of the upper Mississippi valley region into the Ohio valley. Peak heating hours will offer the best chances for storm coverage, but severe weather chances look to be on the low side. We should go into a drier period from Monday into Wednesday of next week in the wake of the main shortwave trough. Temperatures should be seasonal to slightly above normal with highs in the low to mid 80s. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 666 PM CDT Thu Jun 1 2017 Outflow from storms over northern Arkansas has initiated widely scattered storms across southern Missouri late this afternoon. These may affect the KBBG and KSGF terminals over the next few hours before dissipating. VFR conditions expected outside of thunderstorms, with MVFR/IFR conditions within the storms themselves. With daytime heating on Friday afternoon, more isolated to scattered storms are expected, but confidence not high enough of impacting the terminals to include in the TAFs at this time. Some of the short term models are indicating some fog potential late tonight across far southern Missouri, which is quite plausible given light low level winds and recent rains. Have introduced a tempo group for lower MVFR visibilities at KBBG between 09Z-13Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Raberding
Hazardous weather outlook, Jun 1, 6:12 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 612 PM CDT Thu Jun 1 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 PM CDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... Isolated thunderstorms will continue across far southern Missouri mainly along and south of Highway 60. All activity will dissipate after sunset. Frequent lightning and brief downpours will accompany this activity. Small hail and wind gusts to 40 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are again expected from later Friday into Sunday as a storm system slowly moves across the region. Organized severe weather is not expected. Chances for thunderstorms then look low for most of the outlook area for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Jun 1, 3:49 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CEDAR SPRINGS 37.88N 93.80W
05/30/2017 M0.75 INCH ST. CLAIR MO PUBLIC
0844 PM HAIL SCHELL CITY 38.02N 94.12W
05/30/2017 M0.88 INCH VERNON MO EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL COVERING THE
GROUND IN SCHELL CITY.
0910 PM HAIL EL DORADO SPRINGS 37.88N 94.02W
05/30/2017 M1.00 INCH CEDAR MO LAW ENFORCEMENT
LOTS OF DIME TO PENNY SIZED HAIL COVERING
THE GROUND IN EL DORADO SPRINGS.
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
0944 PM HAIL STOCKTON 37.70N 93.80W
05/30/2017 M1.00 INCH CEDAR MO PUBLIC
VIA SOCIAL MEDIA.
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
1120 PM HAIL 3 E MILFORD 37.58N 94.09W
05/30/2017 E1.25 INCH BARTON MO PUBLIC
PICTURE FROM SOCIAL MEDIA OF QUARTER TO HALF
DOLLAR SIZE HAIL JUST EAST OF MILFORD.
0153 PM TSTM WND DMG MCCUNE 37.35N 95.02W
05/31/2017 CRAWFORD KS PUBLIC
TREE LIMBS DOWN IN MCCUNE.
0310 PM HAIL 1 NNW HARWOOD 37.97N 94.16W
05/31/2017 E1.00 INCH VERNON MO PUBLIC
QUARTER SIZE HAIL COVERING FARM PASTURE AS
WELL AS WINDS ESTIMATED AT 60 MPH.
&&Special weather statement, Jun 1, 4:53 PM CDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Springfield MO 453 PM CDT THU JUN 1 2017 MOZ097-105-012245- Ozark MO-Howell MO- 453 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES UNTIL 545 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Bakersfield, or 15 miles west of West Plains, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pottersville... Siloam Springs... LAT...LON 3662 9201 3666 9223 3679 9220 3680 9195 TIME...MOT...LOC 2152Z 197DEG 11KT 3668 9212 Foster
Special weather statement, Jun 1, 7:01 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
701 PM CDT THU JUN 1 2017
MOZ090-020100-
Greene MO-
701 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 800 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving north at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Willard... Strafford...
Fair Grove... Brookline...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Cave Springs...
Galloway...
This includes Interstate 44 between mile markers 67 and 68, and
between mile markers 70 and 89, and near mile marker 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3714 9348 3742 9348 3741 9308 3727 9308
3727 9306 3713 9306
TIME...MOT...LOC 0001Z 171DEG 11KT 3728 9328
FosterSpecial weather statement, Jun 1, 7:24 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
724 PM CDT THU JUN 1 2017
MOZ080-091-020130-
Dallas MO-Webster MO-
724 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER AND SOUTHWESTERN
DALLAS COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Grove, or 9 miles north of Strafford, moving northwest at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Niangua...
Olive... Elkland...
Rader... Northview...
This includes Interstate 44 between mile markers 90 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3727 9308 3741 9307 3742 9318 3749 9318
3748 9269 3727 9270
TIME...MOT...LOC 0024Z 148DEG 10KT 3740 9307
FosterLocal storm report, Jun 1, 7:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 3 NNW SPRINGFIELD 37.24N 93.30W
06/01/2017 GREENE MO EMERGENCY MNGR
TREE DOWN ACROSS GRANT AND KEARNEY STREET.
UNKNOWN SIZE TREE.
&&
BURCHFIELDSpecial weather statement, Jun 1, 7:36 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Springfield MO 736 PM CDT THU JUN 1 2017 KSZ101-MOZ088-020130- Cherokee KS-Jasper MO- 736 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND NORTHWESTERN JASPER COUNTIES UNTIL 830 PM CDT... At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near Carl Junction, or 10 miles east of Columbus, moving north at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carl Junction... Asbury... Waco... Crestline... Lawton... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3714 9458 3713 9474 3733 9476 3734 9455 TIME...MOT...LOC 0036Z 189DEG 14KT 3721 9466 Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Special Weather Statement | SGF | Greene | 59 min |
| Jun 1, 7:07 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 1, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 19 min |
| Jun 1, 7:24 PM CDT | Special Weather Statement | SGF | Webster | 66 min |
| Jun 1, 8:25 PM CDT | Flash Flood Warning | SGF | Jasper | 4 hr |
| Jun 1, 9:26 PM CDT | Special Weather Statement | SGF | Dade | 49 min |
| Jun 1, 7:36 PM CDT | Special Weather Statement | SGF | Cherokee | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.